Pacific Journal of Mathematics

The braid index of generalized cables.

R. F. Williams

Article information

Pacific J. Math., Volume 155, Number 2 (1992), 369-375.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 57R70: Critical points and critical submanifolds


Williams, R. F. The braid index of generalized cables. Pacific J. Math. 155 (1992), no. 2, 369--375.

Export citation


  • [A] J. W. Alexander, A lemma on systems of knotted curves,Proc. Nat. Acad. Sci. U.S.A., 9(1923), 93-95.
  • [F-W] J. Franks and R. Williams, Braids and the Jones polynomial, Trans. Amer. Math. Soc, 303, no. 1, (1987), 97-108.
  • [M] H. Morton, Closed braid representatives for a link and its 2-variable polyno- mial, preprint, Liverpool University, 1985.
  • [SI] H. Shubert, Uber einer numerische Knoteninvariante, Math. Zeit. Bd., 61 (1954), 245-288.
  • [S2] H. Shubert, Knotten und Vollringe,Acta Math., 90 (1953), 131-276.